Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 9, 2000, 10:44 PM CDT for Sheridan County, Kansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2000, 10:44 PM CDT (03:44 UTC)
- Expired
- Jul 9, 2000, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sheridan County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:55 PM CDT | Hail 0.75 | Selden, KS | |
| Jul 9, 11:25 PM CDT | Thunderstorm Wind 52 E | Selden, KS | |
| Jul 9, 11:25 PM CDT | Hail 1 | Selden, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1474 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 100344 SVRGLD KSC179-100445- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1044 PM CDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS * UNTIL 1145 PM CDT * AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SELDEN...OR ABOUT 12 MILES NORTHWEST OF HOXIE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ THEDE LAT...LON 3955 10072 3943 10072 3949 10026 3961 10042
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:28 PM CDT, 7 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 3:28 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT SUN JUL 9 2000 ANOTHER ROUND OF HOT TEMPERATURES OCCURRED THIS AFTERNOON AND THE HOT TMPS WILL CONTINUE ALTHOUGH...THE MODELS WERE INDICATING A COUPLE OF DEGREE TEMPERATURE DROP WITH THE PASSAGE OF A TROUGH BY MONDAY. THE NGM WAS THE COOLR OF THE MODELS AND WILL LEAN TOWARD A ETA/AVN SOLN. STRONG 5H/HI DRIFTED SE SLIGHTLY AND WAS OVER THE SE US. THIS SLIGHT SHIFT EAST WAS PRODUCING A RETURN FLOW OF MOISTR INTO THE ROCKY MTNS AND THE LATEST WVI INDICATED THIS INCREASE IN MOISTR WAS EDGING INTO THE WESTERN AND NW FA. ALONG WITH THE MOISTR INCREASE A S/W WILL ALSO APPROACH THE NW FA LATE THIS AFTN. THE MODELS WERE SHOWING A LOW LVL CONVERGENCE ZONE ACRS THE W AREA WHERE A FEW CU WERE DEVELOPING ATTM. IN ADDITION THE LATEST LAPS DATA SHOWED CAPE VALUES RISING TO NEAR 2000J/KG WITH A DIMINISHING CAP OVR THE NNW FA AND A FEW TSRA MAY DEVELOP BUT ONCE THE SUN SETS THIS ACTIVITY SHUD DIMINISH. THE TROUGH LINGERS ACRS THE N AND NE PART OF THE FA MONDAY AND K INDEX VALUES INCREASE TO ABOVE 35C. ALSO CAPES RISE ABOVE 1000J/KG AND WITH A ESE LOW LVL FLOW USHERING ADDITIONAL MOISTR NORTHWARD I MAY INCLUDE POPS FOR MOST OF THE FA MONDAY. A COLD FRONT MOVES INTO NORTHERN NEBRASKA TUESDAY BUT I THINK IT WILL REMAIN NORTH OF OUR CWA ESPECIALLY AS 5H/HGHTS REBUILD ACROSS THE AREA. 850/TMPS RISE SLIGHTLY AND I EXPECT AFTN TMPS TO DO THE SAME WITH PCPN CHANCES BEING BETTER ACRS OUR N FA. IN THE EXTENDED...MRF/ECMWF/UKMET ALL SHOW THE 500 MB RIDGE STRENGTHING WEDNESDAY INTO THE END OF THE WORK WEEK. I WILL GO WITH DRY CONDITIONS AND HOT TEMPERATURES AS THIS RIDGE IS CENTERED OVER THE FA. THE MRF CONTINUES WITH THE STRONG RIDGE PATTERN INTO THE WEEKEND...SO IT COULD BE A LONG HAUL BEFORE WE SEE TEMPERATURES BELOW NORMAL. .GLD...NONE. VPAPOL/SULLIVAN
In the hours before
Local storm report, Jul 9, 10:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM NORTON KS 1 INCH HAIL
07/09/00 NORTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 9, 10:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT SUN JUL 09 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 5 S JENNINGS KS WIND DAMAGE
07/09/00 DECATUR ROOF BLOWN OFF OF A
FARM BUILDING INTO
HOUSE. REPORTED BY
o PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:55 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 65 min |
| Jul 9, 10:10 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 65 min |
| Jul 9, 10:59 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 31 min |
| Jul 9, 11:08 PM CDT | Tornado Warning | GLD | Sheridan | 52 min |
| Jul 9, 11:24 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 36 min |
| Jul 10, 4:27 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 63 min |
| Jul 10, 5:08 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 67 min |
| Jul 10, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan, Thomas | 57 min |
| Jul 10, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 62 min |
| Jul 10, 6:05 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Jul 10, 6:15 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 60 min |
| Jul 10, 6:19 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 56 min |
| Jul 10, 6:46 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.